MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ELITE COMPRESSION IMPLANT DRILLING TEMPLATES; BONE STAPLE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ELITE COMPRESSION IMPLANT DRILLING TEMPLATES; BONE STAPLE
Model Number EL-DTS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a lapidus procedure on (b)(6) 2018, the plastic drill guide broke while the surgeon was attempting to drill holes for a staple.There was a surgical delay of two (2) minutes.The surgery was successfully completed.Patient status is unknown.This report is for one (1) elite compression implant drilling templates.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device history lot dhr review.Part number: el-dts.Bme lot number: bdt170713.Manufacturing date or release to warehouse date: (b)(6) 2017.Place of manufacture: (b)(4).Lot expiration date: 29 sept 2022.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The complaint device was returned to and investigated by biomedical enterprises with the following results: visual inspection of the returned devices showed that the 18mm drill guide was completely broken on one side of the base (refer to pictures in complaint), therefore confirming the complaint condition.The other drill guides that are part of the kit were in good condition.Performed (b)(6) 2018.No manufacturing related issue was identified and/or confirmed.No further corrective action is deemed necessary at this time.The complaint is confirmed as the received condition of the complaint device agrees with the complaint condition.An investigation was performed fulfilling the requirements of the 'broken' investigation flow up to which the issue was attributed to a known issue with the elite drill guides.No manufacturing related issue was identified and/or confirmed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A corrective and/or preventative action has already been launched.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ELITE COMPRESSION IMPLANT DRILLING TEMPLATES
Common Device Name
BONE STAPLE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8090927
Report Number2939274-2018-55048
Device Sequence Number13812246
Product Code JDR
UDI-Device Identifier00810633021965
UDI-Public(01)00810633021965
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K150125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2022
Device Model NumberEL-DTS
Device Catalogue NumberEL-DTS
Device Lot NumberBDT170713
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Initial Date Received by Manufacturer 11/02/2018
Supplement Date Received by Manufacturer12/17/2018
12/27/2018
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date12/18/2018
12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR